MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 402 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 402 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 09793020001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The t-uptake reagent lot number was 857107, the t4 reagent lot number was 836916, and the tsh reagent lot number was 849819.The reagent expiration dates were requested, but not provided.The field service engineer found that the pre-wash discharge nozzle was leaking at the tube fitting.The nozzle was tightened to the tubing.Precision studies were successful.Calibration and controls were acceptable.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested on a cobas e 402 analytical unit.Results for the following assays were affected: elecsys t4.Elecsys t-uptake, elecsys tsh.The sample was repeated due to data flags on the initial values for t-uptake and t4.No questionable results were reported outside of the laboratory.The sample initially resulted in the following values: t-uptake = < 57.0 tbi with a data flag t4 = > 24.9 ug/dl with a data flag tsh = 0.316 uiu/ml.The sample was repeated on an unknown device, resulting in the following values: t-uptake = 25 tbi with a data flag t4 = 7.5 ug/dl with a data flag tsh = 1.530 uiu/ml.The repeat values were deemed correct.
 
Additional Manufacturer Narrative
Calibration data was acceptable.The investigation determined the service actions resolved the issue.

Brand Name
COBAS E 402 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23488032
Report Number1823260-2025-04534
Device Sequence Number16091574
Product Code JJE
UDI-Device Identifier07613336220139
UDI-Public07613336220139
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09793020001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown